Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 445, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 3, 2009, 7:27 PM CDT for Parker County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2009, 7:27 PM CDT (00:27 UTC)
- Expired
- Sep 3, 2009, 8:10 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:23 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 3, 6:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 623 PM CDT THU SEP 3 2009 .AVIATION... AN OUTFLOW BOUNDARY HAS PUSHED WEST OF ALL TAF SITES RESULTING IN GUSTY EAST WINDS. EXPECT THESE WINDS TO WEAKEN IN SPEED BY SUNSET BUT REMAIN FROM THE EAST AND SOUTHEAST THROUGH THE PERIOD. THUNDERSTORMS WILL IMPACT KACT THROUGH 04/02Z AT THE LATEST. IN THE METROPLEX...NO MORE CONVECTION IS EXPECTED THIS EVENING WITH A POSSIBLE STORM COMPLEX ARRIVING NEAR DAYBREAK. WILL CONTINUE WITH A PROB30 GROUP AT THE METROPLEX SITES FOR 0411/0415Z. SHOWERS THAT ARE CURRENTLY LOCATED ALONG THE RED RIVER ARE EXPECTED TO DIMINISH AND/OR SLIDE EAST OF THE DFW METROPLEX. ADDITIONAL SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY AFTERNOON AND EVENING AND WILL CARRY CB MENTION FOR NOW IN THE METROPLEX WITH A PROB30 FOR KACT. 82/JLD && .PREV DISCUSSION... /ISSUED 223 PM CDT THU SEP 3 2009/ A WEAK BOUNDARY IS PRESENT FROM NEAR JACKSBORO TO DFW TO CORSICANA AND PALESTINE. EXPECT THUNDERSTORMS TO CONTINUE DEVELOPING THIS AFTERNOON AND INTO THE EARLY EVENING HOURS...MAINLY ACROSS THE NORTHEASTERN HALF OF THE CWA. THE STORMS ARE LARGELY EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT A FEW CELLS MAY BE ABLE TO TAP INTO BETTER INSTABILITY AND PRODUCE A DOWNBURST OR PENNY SIZE HAIL. OVERALL...LITTLE CHANGE TO THE ONGOING FORECAST IN REGARDS TO TEMPERATURES AND PRECIP CHANCES. AN UNSETTLED PATTERN WILL PERSIST THROUGH THE HOLIDAY WEEKEND. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT TO OUR NORTHWEST...AND MOVE INTO NORTH TEXAS WELL AFTER MIDNIGHT. THESE STORMS MAY BE AFFECTING THE DFW METRO BY RUSH HOUR FRIDAY MORNING. THE ENVIRONMENT /ESPECIALLY EAST OF I-35/ IS EXPECTED TO REMAIN UNSTABLE THROUGH THE DAY...AND STORMS MAY REFIRE DURING THE AFTERNOON HOURS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. ACTIVITY SHOULD DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS FRIDAY NIGHT. DIURNAL CONVECTION MAY DEVELOP SATURDAY INTO MONDAY...WITH THE BEST CHANCES PULLING INTO OUR EASTERN AREAS LATE IN THE WEEKEND AND INTO LABOR DAY. GENERALLY DRY CONDITIONS ARE EXPECTED NEXT WEEK...WITH THE POSSIBILITY OF ANOTHER FRONT MOVING INTO THE REGION BY THURSDAY OR FRIDAY. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 90 72 88 70 / 50 50 30 20 20 WACO, TX 73 94 70 90 71 / 30 40 30 20 20 PARIS, TX 67 83 67 85 66 / 50 50 50 30 30 DENTON, TX 70 89 71 88 66 / 50 50 30 20 20 MCKINNEY, TX 70 89 68 87 67 / 50 50 40 20 20 DALLAS, TX 73 90 73 88 71 / 50 50 30 20 20 TERRELL, TX 71 89 70 87 68 / 50 50 40 20 20 CORSICANA, TX 71 92 70 88 68 / 40 50 40 20 20 TEMPLE, TX 72 94 69 90 67 / 30 40 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/79
Hazardous weather outlook, Sep 3, 2:31 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 231 PM CDT THU SEP 3 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 231 PM CDT THU SEP 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS WITH DOWNBURST WINDS AND HAIL TO NICKLE SIZE ARE POSSIBLE THROUGH SUNSET...MAINLY SOUTHWEST OF A JACKSBORO...FORT WORTH... CORSICANA...PALESTINE LINE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE TONIGHT...ESPECIALLY ACROSS NORTHERN PARTS OF THE REGION...AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES. A FEW STRONG STORMS WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL CAN BE EXPECTED BEFORE DAYBREAK FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OCCASIONAL UPPER DISTURBANCES IN NORTHWEST FLOW ALOFT...COMBINED WITH A FRONT APPROACHING FRIDAY NIGHT WILL LEND TO SCATTERED THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT...WITH BEST CHANCES EAST OF INTERSTATE 35 SATURDAY AND SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF I-35 SUNDAY NIGHT THROUGH LABOR DAY. THE SEVERE POTENTIAL WILL BE LOW...BUT A FEW STRONG TO MARGINALLY SEVERE STORMS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05/
In the hours before
Special weather statement, Sep 3, 3:49 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT THU SEP 3 2009
TXZ133-032115-
JOHNSON TX-
349 PM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN JOHNSON COUNTY
AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF JOSHUA...MOVING SOUTHEAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...JOSHUA AND KEENE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3256 9754 3256 9732 3249 9715 3230 9730
3253 9758
TIME...MOT...LOC 2050Z 307DEG 14KT 3252 9743Special weather statement, Sep 3, 3:55 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT THU SEP 3 2009
TXZ118-032130-
TARRANT TX-
355 PM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL TARRANT COUNTY
AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LAKE WORTH...MOVING
SOUTHEAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT WORTH...LAKE WORTH...
LAKESIDE...RIVER OAKS...SANSOM PARK...WESTWORTH AND WHITE SETTLEMENT.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3282 9731 3274 9731 3268 9740 3274 9753
3287 9747
TIME...MOT...LOC 2055Z 293DEG 7KT 3279 9745Special weather statement, Sep 3, 4:25 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT THU SEP 3 2009
TXZ161-162-032200-
LIMESTONE TX-LEON TX-
425 PM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL LIMESTONE COUNTY
WEST CENTRAL LEON COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF TEAGUE...MOVING SOUTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3126 9633 3128 9631 3136 9632 3133 9639
3150 9649 3158 9636 3154 9631 3142 9624
3143 9620 3128 9603 3112 9628
TIME...MOT...LOC 2125Z 314DEG 15KT 3142 9629Special weather statement, Sep 3, 4:32 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 432 PM CDT THU SEP 3 2009 TXZ133-134-145-032200- JOHNSON TX-ELLIS TX-HILL TX- 432 PM CDT THU SEP 3 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL ELLIS COUNTY NORTH CENTRAL HILL COUNTY EAST CENTRAL JOHNSON COUNTY AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF ALVARADO...MOVING SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRANDVIEW AND MAYPEARL. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3228 9690 3212 9709 3232 9727 3238 9717 TIME...MOT...LOC 2132Z 310DEG 12KT 3231 9717
Special weather statement, Sep 3, 6:21 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT THU SEP 3 2009
TXZ102-116-117-032345-
WISE TX-PALO PINTO TX-PARKER TX-
621 PM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALO PINTO COUNTY
NORTHERN PARKER COUNTY
SOUTHWESTERN WISE COUNTY
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF MINERAL WELLS TO 7 MILES NORTH OF MINERAL WELLS...MOVING SOUTHEAST
AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COOL...GRAFORD...MINERAL
WELLS...SPRINGTOWN...BOONSVILLE...POOLVILLE AND MINERAL WELLS STATE
PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3301 9813 3301 9792 3311 9792 3314 9787
3298 9756 3269 9797 3294 9826
TIME...MOT...LOC 2321Z 307DEG 17KT 3302 9794 3292 9810Special weather statement, Sep 3, 7:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT THU SEP 3 2009
TXZ117-040100-
PARKER TX-
723 PM CDT THU SEP 3 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
PARKER COUNTY
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES EAST OF MINERAL WELLS...MOVING SOUTHEAST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...COOL...HUDSON OAKS
AND WEATHERFORD.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3291 9794 3272 9762 3256 9784 3270 9806
3280 9806
TIME...MOT...LOC 0024Z 309DEG 11KT 3277 9794The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:23 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Sep 3, 8:04 PM CDT | Special Weather Statement | FWD | Hood | 26 min |
| Sep 3, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 27 min |
| Sep 3, 8:47 PM CDT | Areal Flood Advisory | FWD | Parker | 59 min |
| Sep 3, 8:52 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| Sep 3, 9:10 PM CDT | Special Weather Statement | FWD | Dallas | 35 min |
| Sep 3, 9:28 PM CDT | Areal Flood Advisory | FWD | Dallas | 77 min |
| Sep 3, 10:13 PM CDT | Special Weather Statement | FWD | Kaufman | 32 min |
| Sep 3, 10:23 PM CDT | Special Weather Statement | FWD | Johnson | 37 min |
| Sep 3, 10:42 PM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Sep 4, 12:13 AM CDT | Special Weather Statement | FWD | Anderson | 32 min |
| Sep 4, 12:46 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon, Limestone | 119 min |
| Sep 4, 4:32 AM CDT | Areal Flood Advisory | FWD | Hill, Johnson, Leon, Limestone | 3 hr |
| Sep 4, 7:44 AM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Sep 4, 3:15 PM CDT | Special Weather Statement | FWD | Comanche | 30 min |
| Sep 4, 3:45 PM CDT | Special Weather Statement | FWD | Eastland | 30 min |
| Sep 4, 4:16 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| Sep 4, 4:48 PM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| Sep 4, 4:50 PM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| Sep 4, 5:41 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.